Alert archive / North Dakota / Fire Weather Watches in 2021
Fire Weather Watch 2, NWS Bismarck, ND
NWS Bismarck, ND issued this fire weather watch at Mar 26, 2021, 1:33 PM MDT for 31 counties in North Dakota. It took effect at Mar 28, 2021, 12:00 PM MDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- Mar 26, 2021, 1:33 PM MDT (19:33 UTC)
- In effect from
- Mar 28, 2021, 12:00 PM MDT
- Expired
- Mar 28, 2021, 9:31 AM MDT
- In force
- Issued by
- NWS Bismarck, ND
All 31 counties
Adams County, ND, Billings County, ND, Bowman County, ND, Burleigh County, ND, Dickey County, ND, Dunn County, ND, Emmons County, ND, Foster County, ND, Golden Valley County, ND, Grant County, ND, Hettinger County, ND, Kidder County, ND, LaMoure County, ND, Logan County, ND, McHenry County, ND, McIntosh County, ND, McKenzie County, ND, McLean County, ND, Mercer County, ND, Morton County, ND, Mountrail County, ND, Oliver County, ND, Pierce County, ND, Sheridan County, ND, Sioux County, ND, Slope County, ND, Stark County, ND, Stutsman County, ND, Ward County, ND, Wells County, ND, Williams County, ND
The radar
The Bismarck radar (KBIS), 48 km from the middle of the area, began a volume at 19:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 12:00Z, 7.6 hours before the alert went out and 51 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 741 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- -12 m²/s²
- 0-3 km storm-relative helicity
- 83 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
023 WWUS83 KBIS 261933 RFWBIS URGENT - FIRE WEATHER MESSAGE National Weather Service Bismarck ND 233 PM CDT Fri Mar 26 2021 ...FIRE WEATHER WATCH FOR MUCH OF WESTERN AND CENTRAL NORTH DAKOTA SUNDAY AFTERNOON THROUGH MONDAY AFTERNOON... .Critical fire danger is possible across much of western and central North Dakota late this weekend into early next week. A dry and breezy warm front will bring critical conditions to much of southwestern and central North Dakota on Sunday. A mainly dry cold front will bring more dry and perhaps windy conditions Monday, leading to possibly more widespread critical fire danger. NDZ009>013-017>023-025-031>037-040>048-050-051-270745- /O.NEW.KBIS.FW.A.0002.210328T1800Z-210330T0000Z/ Williams-Mountrail-Ward-McHenry-Pierce-McKenzie-Dunn-Mercer- Oliver-McLean-Sheridan-Wells-Foster-Golden Valley-Billings-Stark- Morton-Burleigh-Kidder-Stutsman-Slope-Hettinger-Grant-Bowman- Adams-Sioux-Emmons-Logan-La Moure-McIntosh-Dickey- 233 PM CDT Fri Mar 26 2021 /133 PM MDT Fri Mar 26 2021/ ...FIRE WEATHER WATCH IN EFFECT FROM SUNDAY AFTERNOON THROUGH MONDAY EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR MUCH OF WESTERN AND CENTRAL NORTH DAKOTA... The National Weather Service in Bismarck has issued a Fire Weather Watch for wind and low relative humidity, which is in effect from Sunday afternoon through Monday evening. * WINDS...Southwest 20 to 30 mph with gusts up to 40 mph on Sunday, becoming northwest with gusts up to 50 mph on Monday. * RELATIVE HUMIDITY...As low as 20 percent. * AFFECTED AREA...Mainly southwestern and central North Dakota on Sunday, spreading to most of western and central North Dakota on Monday. * IMPACTS...Any fires that ignite will spread rapidly and become difficult to control or suppress. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Fire Weather Watch means that critical fire weather conditions are forecast to occur. Listen for later forecasts and possible Red Flag Warnings. && $$
6 follow-up statements
041 WWUS83 KBIS 270313 RFWBIS URGENT - FIRE WEATHER MESSAGE National Weather Service Bismarck ND 1013 PM CDT Fri Mar 26 2021 ...FIRE WEATHER WATCH FOR MUCH OF WESTERN AND CENTRAL NORTH DAKOTA SUNDAY AFTERNOON THROUGH MONDAY AFTERNOON... .Critical fire danger is possible across much of western and central North Dakota late this weekend into early next week. A dry and breezy warm front will bring critical conditions to much of southwestern and central North Dakota on Sunday. A mainly dry cold front will bring more dry and perhaps windy conditions Monday, leading to possibly more widespread critical fire danger. NDZ009>013-017>023-025-031>037-040>048-050-051-271515- /O.CON.KBIS.FW.A.0002.210328T1800Z-210330T0000Z/ Williams-Mountrail-Ward-McHenry-Pierce-McKenzie-Dunn-Mercer- Oliver-McLean-Sheridan-Wells-Foster-Golden Valley-Billings-Stark- Morton-Burleigh-Kidder-Stutsman-Slope-Hettinger-Grant-Bowman- Adams-Sioux-Emmons-Logan-La Moure-McIntosh-Dickey- 1013 PM CDT Fri Mar 26 2021 /913 PM MDT Fri Mar 26 2021/ ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM SUNDAY AFTERNOON THROUGH MONDAY EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR MUCH OF WESTERN AND CENTRAL NORTH DAKOTA... * WINDS...Southwest 20 to 30 mph with gusts up to 40 mph on Sunday, becoming northwest with gusts up to 50 mph on Monday. * RELATIVE HUMIDITY...As low as 20 percent. * AFFECTED AREA...Mainly southwestern and central North Dakota on Sunday, spreading to most of western and central North Dakota on Monday. * IMPACTS...Any fires that ignite will spread rapidly and become difficult to control or suppress. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Fire Weather Watch means that critical fire weather conditions are forecast to occur. Listen for later forecasts and possible Red Flag Warnings. && $$
328 WWUS83 KBIS 270903 RFWBIS URGENT - FIRE WEATHER MESSAGE National Weather Service Bismarck ND 403 AM CDT Sat Mar 27 2021 ...FIRE WEATHER WATCH FOR MUCH OF WESTERN AND CENTRAL NORTH DAKOTA SUNDAY AFTERNOON THROUGH MONDAY AFTERNOON... .Critical fire weather conditions are possible across much of western and central North Dakota late this weekend through early next week. The greatest concerns on Sunday will be along and to the south and west of the Missouri River. On Monday, a powerful cold front will create strong winds across the region, with wind direction shifting as the front moves through. NDZ009>013-017>023-025-031>037-040>048-050-051-272115- /O.CON.KBIS.FW.A.0002.210328T1800Z-210330T0000Z/ Williams-Mountrail-Ward-McHenry-Pierce-McKenzie-Dunn-Mercer- Oliver-McLean-Sheridan-Wells-Foster-Golden Valley-Billings-Stark- Morton-Burleigh-Kidder-Stutsman-Slope-Hettinger-Grant-Bowman- Adams-Sioux-Emmons-Logan-La Moure-McIntosh-Dickey- 403 AM CDT Sat Mar 27 2021 /303 AM MDT Sat Mar 27 2021/ ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM SUNDAY AFTERNOON THROUGH MONDAY EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR MUCH OF WESTERN AND CENTRAL NORTH DAKOTA... * WINDS...Southwest around 20 to 30 mph with gusts up to 40 mph on Sunday, becoming northwest around 25 to 35 mph with gusts up to 55 mph on Monday. * RELATIVE HUMIDITY...As low as 15 percent on Sunday, and 20 percent on Monday. * AFFECTED AREA...Mainly along and to the south and west of the Missouri River on Sunday, spreading across most of western and central North Dakota on Monday. * IMPACTS...Any fires that ignite will spread rapidly and become difficult to control or suppress. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Fire Weather Watch means that critical fire weather conditions are forecast to occur. Listen for later forecasts and possible Red Flag Warnings. && $$ Hollan
777 WWUS83 KBIS 271926 RFWBIS URGENT - FIRE WEATHER MESSAGE National Weather Service Bismarck ND 226 PM CDT Sat Mar 27 2021 ...RED FLAG WARNING FOR MUCH OF WESTERN AND CENTRAL NORTH DAKOTA WHILE A FIRE WEATHER WATCH REMAINS EAST CENTRAL NORTH DAKOTA SUNDAY AFTERNOON THROUGH MONDAY AFTERNOON... .Critical fire weather conditions are possible across much of western and central North Dakota Sunday afternoon through Monday afternoon. The greatest concerns on Sunday will be along and to the south and west of the Missouri River. These areas are now in a Red Flag Warning for Sunday afternoon through Monday Afternoon. On Monday, a powerful cold front will create strong winds across the region, with wind direction shifting as the front moves through. Much of the remainder of central North Dakota is in a Fire Weather Watch to account for this frontal passage. NDZ009-010-017>021-031>035-040>046-280730- /O.UPG.KBIS.FW.A.0002.210328T1800Z-210330T0000Z/ /O.NEW.KBIS.FW.W.0004.210328T1800Z-210330T0000Z/ Williams-Mountrail-McKenzie-Dunn-Mercer-Oliver-McLean- Golden Valley-Billings-Stark-Morton-Burleigh-Slope-Hettinger- Grant-Bowman-Adams-Sioux-Emmons- 226 PM CDT Sat Mar 27 2021 /126 PM MDT Sat Mar 27 2021/ ...RED FLAG WARNING IN EFFECT FROM 1 PM CDT /NOON MDT/ SUNDAY TO 7 PM CDT /6 PM MDT/ MONDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR MUCH OF WESTERN AND CENTRAL NORTH DAKOTA... The National Weather Service in Bismarck has issued a Red Flag Warning for wind and low relative humidity, which is in effect from 1 PM CDT /noon MDT/ Sunday to 7 PM CDT /6 PM MDT/ Monday. The Fire Weather Watch is no longer in effect. * WINDS...Southwest 15 to 30 mph with gusts to 40 MPH on Sunday, becoming northwest 25 to 35 mph with gusts up to 55 mph on Monday. * RELATIVE HUMIDITY...As low as 20 percent. * AFFECTED AREA...Mainly along and to the south and west of the Missouri River on Sunday afternoon. These same areas will then see a strong cold front push through on Monday. * IMPACTS...Any fires that ignite will spread rapidly and become difficult to control or suppress. PRECAUTIONARY/PREPAREDNESS ACTIONS... Burn bans may be in effect. Contact local authorities for details. && $$ NDZ011>013-022-023-025-036-037-047-048-050-051-280730- /O.CON.KBIS.FW.A.0002.210328T1800Z-210330T0000Z/ Ward-McHenry-Pierce-Sheridan-Wells-Foster-Kidder-Stutsman-Logan- La Moure-McIntosh-Dickey- 226 PM CDT Sat Mar 27 2021 ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM SUNDAY AFTERNOON THROUGH MONDAY EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR MUCH OF WESTERN AND CENTRAL NORTH DAKOTA... * WINDS...Southwest 15 to 30 mph with gusts to 40 MPH on Sunday, becoming northwest 25 to 35 mph with gusts up to 55 mph on Monday. * RELATIVE HUMIDITY...As low as 25 percent. * AFFECTED AREA...Central and east central North Dakota, mainly north and east of the Missouri River. * IMPACTS...Any fires that ignite will spread rapidly and become difficult to control or suppress. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Fire Weather Watch means that critical fire weather conditions are forecast to occur. Listen for later forecasts and possible Red Flag Warnings. && $$
726 WWUS83 KBIS 280041 RFWBIS URGENT - FIRE WEATHER MESSAGE National Weather Service Bismarck ND 741 PM CDT Sat Mar 27 2021 ...RED FLAG WARNING FOR MUCH OF WESTERN AND SOUTH CENTRAL NORTH DAKOTA WHILE A FIRE WEATHER WATCH REMAINS NORTH CENTRAL INTO THE JAMES RIVER VALLEY SUNDAY AFTERNOON THROUGH MONDAY AFTERNOON... .Critical fire weather conditions are expected across much of western and south central North Dakota Sunday afternoon through Monday afternoon. Critical fire weather conditions are possible from the north central into the James River Valley for this same timeframe. The greatest concern Sunday will be along and to the south and west of the Missouri River. On Monday a powerful cold front will create strong winds across the region, with wind direction shifting as the front moves through. Uncertainties remain higher Monday over the north central into the James River Valley, thus a Fire Weather Watch remains in effect for this area. NDZ009-010-017>021-031>035-040>046-281245- /O.CON.KBIS.FW.W.0004.210328T1800Z-210330T0000Z/ Williams-Mountrail-McKenzie-Dunn-Mercer-Oliver-McLean- Golden Valley-Billings-Stark-Morton-Burleigh-Slope-Hettinger- Grant-Bowman-Adams-Sioux-Emmons- 741 PM CDT Sat Mar 27 2021 /641 PM MDT Sat Mar 27 2021/ ...RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM CDT /NOON MDT/ SUNDAY TO 7 PM CDT /6 PM MDT/ MONDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR MUCH OF WESTERN AND SOUTH CENTRAL NORTH DAKOTA... * WINDS...Southwest 15 to 30 mph with gusts to 40 MPH on Sunday, becoming northwest 25 to 35 mph with gusts up to 55 mph on Monday. * RELATIVE HUMIDITY...As low as 17 percent Sunday and as low as 20 percent on Monday. * AFFECTED AREA...Mainly along and south and west of the Missouri River Sunday afternoon. This same area will then see critical fire weather conditions Monday associated with strong winds and a cold front passage. * IMPACTS...Any fires that ignite will spread rapidly and become difficult to control or suppress. PRECAUTIONARY/PREPAREDNESS ACTIONS... Burn bans may be in effect. Contact local authorities for details. && $$ NDZ011>013-022-023-025-036-037-047-048-050-051-281245- /O.CON.KBIS.FW.A.0002.210328T1800Z-210330T0000Z/ Ward-McHenry-Pierce-Sheridan-Wells-Foster-Kidder-Stutsman-Logan- La Moure-McIntosh-Dickey- 741 PM CDT Sat Mar 27 2021 ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM SUNDAY AFTERNOON THROUGH MONDAY EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR NORTH CENTRAL NORTH DAKOTA INTO THE JAMES RIVER VALLEY... * WINDS...Southwest 15 to 30 mph with gusts to 40 MPH on Sunday, becoming northwest 25 to 35 mph with gusts up to 55 mph on Monday. * RELATIVE HUMIDITY...20 to 25 percent Sunday afternoon and Monday afternoon. * AFFECTED AREA...North central North Dakota into the James River Valley. * IMPACTS...Any fires that ignite will spread rapidly and become difficult to control or suppress. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Fire Weather Watch means that critical fire weather conditions are forecast to occur. Listen for later forecasts and possible Red Flag Warnings. && $$
132 WWUS83 KBIS 280902 RFWBIS URGENT - FIRE WEATHER MESSAGE National Weather Service Bismarck ND 402 AM CDT Sun Mar 28 2021 ...RED FLAG WARNING FOR MUCH OF WESTERN AND SOUTH CENTRAL NORTH DAKOTA WHILE A FIRE WEATHER WATCH REMAINS NORTH CENTRAL INTO THE JAMES RIVER VALLEY SUNDAY AFTERNOON THROUGH MONDAY AFTERNOON... .Critical fire weather conditions are expected across much of western and south central North Dakota Sunday afternoon through Monday afternoon. Critical fire weather conditions are possible from the north central into the James River Valley for this same timeframe. The greatest concern Sunday will be along and to the south and west of the Missouri River. On Monday a powerful cold front will create strong winds across the region, with wind direction shifting as the front moves through. Uncertainties remain higher Monday over the north central into the James River Valley, thus a Fire Weather Watch remains in effect for this area. NDZ009-010-017>021-031>035-040>046-290000- /O.CON.KBIS.FW.W.0004.210328T1800Z-210330T0000Z/ Williams-Mountrail-McKenzie-Dunn-Mercer-Oliver-McLean- Golden Valley-Billings-Stark-Morton-Burleigh-Slope-Hettinger- Grant-Bowman-Adams-Sioux-Emmons- 402 AM CDT Sun Mar 28 2021 /302 AM MDT Sun Mar 28 2021/ ...RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM CDT /NOON MDT/ THIS AFTERNOON TO 7 PM CDT /6 PM MDT/ MONDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR MUCH OF WESTERN AND SOUTH CENTRAL NORTH DAKOTA... * WINDS...Southwest 15 to 30 mph with gusts to 40 MPH on Sunday, becoming northwest 25 to 35 mph with gusts up to 55 mph on Monday. * RELATIVE HUMIDITY...As low as 17 percent Sunday and as low as 20 percent on Monday. * AFFECTED AREA...Mainly along and south and west of the Missouri River Sunday afternoon. This same area will then see critical fire weather conditions Monday associated with strong winds and a cold front passage. * IMPACTS...Any fires that ignite will spread rapidly and become difficult to control or suppress. PRECAUTIONARY/PREPAREDNESS ACTIONS... Burn bans may be in effect. Contact local authorities for details. && $$ NDZ011>013-022-023-025-036-037-047-048-050-051-290000- /O.CON.KBIS.FW.A.0002.210328T1800Z-210330T0000Z/ Ward-McHenry-Pierce-Sheridan-Wells-Foster-Kidder-Stutsman-Logan- La Moure-McIntosh-Dickey- 402 AM CDT Sun Mar 28 2021 ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM 1 PM CDT THIS AFTERNOON THROUGH MONDAY EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR NORTH CENTRAL NORTH DAKOTA INTO THE JAMES RIVER VALLEY... * WINDS...Southwest 15 to 30 mph with gusts to 40 MPH on Sunday, becoming northwest 25 to 35 mph with gusts up to 55 mph on Monday. * RELATIVE HUMIDITY...20 to 25 percent Sunday afternoon and Monday afternoon. * AFFECTED AREA...North central North Dakota into the James River Valley. * IMPACTS...Any fires that ignite will spread rapidly and become difficult to control or suppress. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Fire Weather Watch means that critical fire weather conditions are forecast to occur. Listen for later forecasts and possible Red Flag Warnings. && $$ jns
188 WWUS83 KBIS 281531 RFWBIS URGENT - FIRE WEATHER MESSAGE National Weather Service Bismarck ND 1031 AM CDT Sun Mar 28 2021 ...RED FLAG WARNING FOR MUCH OF WESTERN AND CENTRAL NORTH DAKOTA THIS AFTERNOON THROUGH MONDAY AFTERNOON... .Critical fire weather conditions are expected to begin across much of western and central North Dakota this afternoon as breezy southwest flow and dry conditions are found. Mild, dry, and breezy conditions then look to persist through tonight. On Monday a powerful cold front will create strong winds across the region, with wind direction shifting to the northwest as the front moves through. These strong winds combined with continued dry conditions will bring more critical fire danger to the area. NDZ011>013-022-023-025-036-037-047-048-050-051-290000- /O.UPG.KBIS.FW.A.0002.210328T1800Z-210330T0000Z/ /O.EXA.KBIS.FW.W.0004.210328T1800Z-210330T0000Z/ Ward-McHenry-Pierce-Sheridan-Wells-Foster-Kidder-Stutsman-Logan- La Moure-McIntosh-Dickey- 1031 AM CDT Sun Mar 28 2021 ...RED FLAG WARNING IN EFFECT UNTIL 7 PM CDT MONDAY FOR WIND...LOW RELATIVE HUMIDITY...AND PASSAGE OF A STRONG COLD FRONT FOR NORTH CENTRAL NORTH DAKOTA INTO THE JAMES RIVER VALLEY... The National Weather Service in Bismarck has issued a Red Flag Warning for wind and low relative humidity, which is in effect until 7 PM CDT Monday. The Fire Weather Watch is no longer in effect. * WINDS...Southwest 15 to 30 mph with gusts to 40 MPH on today, becoming northwest 25 to 35 mph with gusts up to 55 mph on Monday. * RELATIVE HUMIDITY...As low as 25 percent. * AFFECTED AREA...North central North Dakota into the James River Valley. * IMPACTS...Any fires that ignite will spread rapidly and become difficult to control or suppress. PRECAUTIONARY/PREPAREDNESS ACTIONS... Burn bans may be in effect. Contact local authorities for details. && $$ NDZ009-010-017>021-031>035-040>046-290000- /O.CON.KBIS.FW.W.0004.210328T1800Z-210330T0000Z/ Williams-Mountrail-McKenzie-Dunn-Mercer-Oliver-McLean- Golden Valley-Billings-Stark-Morton-Burleigh-Slope-Hettinger- Grant-Bowman-Adams-Sioux-Emmons- 1031 AM CDT Sun Mar 28 2021 /931 AM MDT Sun Mar 28 2021/ ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM CDT /6 PM MDT/ MONDAY FOR WIND...LOW RELATIVE HUMIDITY...AND PASSAGE OF A STRONG COLD FRONT FOR MUCH OF WESTERN AND SOUTH CENTRAL NORTH DAKOTA... * WINDS...Southwest 15 to 30 mph with gusts to 40 MPH today, becoming northwest 25 to 35 mph with gusts up to 55 mph on Monday. * RELATIVE HUMIDITY...As low as 22 percent. * AFFECTED AREA...Mainly along and south and west of the Missouri River Sunday afternoon. This same area will then see critical fire weather conditions Monday associated with strong winds and a cold front passage. * IMPACTS...Any fires that ignite will spread rapidly and become difficult to control or suppress. PRECAUTIONARY/PREPAREDNESS ACTIONS... Burn bans may be in effect. Contact local authorities for details. && $$
What forecasters said that day
The local office's own words before this fire weather watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before this fire weather watch went out at Mar 26, 11:48 AM MDT, 1 hour 45 minutes earlier.
Area forecast discussion, Mar 26, 11:48 AM MDT, 1 hour 45 minutes before
Area Forecast Discussion National Weather Service Bismarck ND 1248 PM CDT Fri Mar 26 2021 .UPDATE... Issued at 1236 PM CDT Fri Mar 26 2021 Minimal updates needed early this afternoon. Abundant cloud cover remains across the CWA, although is starting to erode for some areas. This may impact high temperatures today, so made a slight temperature and cloud adjustments. Otherwise the overall forecast remains on track. UPDATE Issued at 1020 AM CDT Fri Mar 26 2021 Minimal changes needed to the forecast this morning. Clouds remain in place over much of the CWA this morning. Perhaps some breaks in the clouds will be found this afternoon from northwest to southeast. A trough will then push across the region tonight into Saturday, returning widespread cloudy skies and perhaps bring a few isolated to scattered rain and snow showers. Precipitation accumulations look overall be light at this point. Temperatures will be cooler than recent days today and tomorrow. Some increased afternoon northwesterly breezes may also be found today and again on Saturday. UPDATE Issued at 622 AM CDT Fri Mar 26 2021 Low cloud deck continues to push over North Dakota behind an advancing front. For early morning update, have adjusted cloud cover grids to match the timing of the low clouds. && .SHORT TERM...(Today and tonight) Issued at 419 AM CDT Fri Mar 26 2021 Current surface analysis places low over southern Manitoba with cool front dropping south through the Dakotas. High to the lee of the Canadian Rockies continues to gradually settle south- southeasterly. Upper level analysis places split flow over the western CONUS, with modest cyclonic flow over our area just ahead of the trough axis. Weak disturbance in the flow resulting in a little light rain over the southern James River Valley, while to the west behind the front, a broad area of low stratus continues to settle in. For today, a rather quiet day is on tap as cooler air settles in behind the aforementioned front and skies remain mostly cloudy. Even with the cooler air behind the front, temperatures will still be a few degrees above average. Tonight, trough pushes east through the area while ridge builds over the west coast, bringing modest precipitation chances to various parts of our area. With not much moisture in place, precipitation is expected to be hit and miss, and quite light where it does occur. .LONG TERM...(Saturday through Thursday) Issued at 419 AM CDT Fri Mar 26 2021 Northwest flow develops for Saturday as trough pushes to the east. This will bring gradually clearing skies with breezy northwest winds. Fire weather concerns become the highlight as we start the upcoming week. On Sunday, broad upper ridge slides over the area while a low starts to deepen over northern Alberta before transitioning south. This will result in downslope westerly flow over our area resulting in temperatures climbing to well above average, along with dry air pushing in. This will set the stage for potentially critical fire weather conditions, especially over the southwest where the lowest humidity values will occur. Concerns for critical fire weather conditions spread over much of the area on Monday, with low humidity values over many locations and gusty winds as the surface low drops to near the International Border as it deepens before it shifts easterly. Another additional concern is winds shifting as the low swings a cold front through. Latest guidance has become more aggressive with the timing of this frontal passage, which has also made the high temperature forecast rather tricky. Ahead of the front, highs are expected to push into the 70s over most locations, cooler though still well above average behind the front. A few showers may be possible over the northwest/north central, though this may cause more harm than good by aiding in the mixing of some higher winds aloft to the surface. Cold air is ushered in overnight behind the front. On Tuesday, much cooler temperatures expected across the area, but with that said humidity values still remain quite low, especially over the south. Northwest winds behind the front will combine with this, and produce possibly another day of fire weather concerns. A gradual warming trend is then expected to close out the work week. && .AVIATION...(For the 18Z TAFS through 18Z Saturday afternoon) Issued at 1236 PM CDT Fri Mar 26 2021 Periods of MVFR clouds will be found throughout much of the forecast across western and central ND. Lingering low clouds continue to persist across much of the region, bringing MVFR ceilings. These clouds should start to erode somewhat this afternoon, although MVFR ceilings may persist. This evening may see BKN clouds and VFR conditions at times. Tonight into Saturday more MVFR clouds look to return. An upper level wave could also bring some scattered rain and snow activity across the region. This may also bring some MVFR ceilings and brief lowering visibilities. Confidence was not high enough to include any mention of showers in the TAFs at this point. Winds will overall remain light and generally northwest to northeast. && .BIS WATCHES/WARNINGS/ADVISORIES... NONE. && UPDATE...Anglin SHORT TERM...JJS LONG TERM...JJS AVIATION...Anglin
Hazardous weather outlook, Mar 26, 11:35 AM MDT, 1 hour 58 minutes before
Hazardous Weather Outlook National Weather Service Bismarck ND 1235 PM CDT Fri Mar 26 2021 NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-271745- Divide-Burke-Renville-Bottineau-Rolette-Williams-Mountrail-Ward- McHenry-Pierce-McKenzie-Dunn-Mercer-Oliver-McLean-Sheridan-Wells- Foster-Golden Valley-Billings-Stark-Morton-Burleigh-Kidder- Stutsman-Slope-Hettinger-Grant-Bowman-Adams-Sioux-Emmons-Logan- La Moure-McIntosh-Dickey- 1235 PM CDT Fri Mar 26 2021 /1135 AM MDT Fri Mar 26 2021/ This Hazardous Weather Outlook is for portions of north central North Dakota, northwest North Dakota, south central North Dakota, southeast North Dakota, and southwest North Dakota. .DAY ONE...This Afternoon and Tonight The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Saturday through Thursday Multiple days of fire weather concerns are expected this weekend through early next week. The greatest potential for critical fire weather conditions, including gusty winds and low humidity, is over southwest North Dakota on Sunday, and over almost all of western and central North Dakota on Monday. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed.
Nearby
Fire Weather Watches in North Dakota, 2021Every fire weather watch in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.